New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lostsoul62
Regular Member


Date Joined Dec 2009
Total Posts : 25
   Posted 3/17/2010 9:57 PM (GMT -7)   
I have back pain and I take Vicodin but after a couple of years taking them I am having problems urinating with any pain pills. Any suggestions?

Stella Marie
Veteran Member


Date Joined May 2005
Total Posts : 601
   Posted 3/17/2010 10:26 PM (GMT -7)   
Hello LostSoul,

I am sorry you have having problems. I have never used Vicodin ad am not knowledgable about it's side effects. Have you discussed this with your doctor? We have lots of poster here on HW, lets hope someone has some information for you.

Please keep us posted as to what is going on.

Stella Marie   Chronic Pain Forum Moderator

Progressive neurodegenerative disease called Multiple System Atrophy, muscle spasms, muscle pain, neuropathy, & neuropathic pain, central sleep apnea, osteoarthritis, and 2 pain implants – intrathecal pain medication pump and an SCS (spinal cord stimulator).  Extra fun little toys and gadgets; O2 generator and assorted wheelchairs, walkers, canes, and orthotic braces.  Med - too many too list or even care about!

 

 



tmjpain
Veteran Member


Date Joined Oct 2008
Total Posts : 2022
   Posted 3/17/2010 10:37 PM (GMT -7)   
I have a lot of problem voiding as well with all the narcotics I have taken and continue to take.
Run the water in the sink, water face cloth over your privates and for kids at the hospital that I looked after who couldn't void after urology surgery, we would put a small amt of warm water in the tub and let them sit in it until they voided. A good disinfectant was used afterwards.

It's not a fun problem eh.

Let me know how you make out.

hugs
   
SUZANE
      
 Chronic, severe and continuous bilateral temporal headaches since April 2000.
 Poor prognosis, seen thousands of doctors, been on dozens of meds and tried all forms of treatment with no success.
 Currently Feb 2010: cycles of IV Ketamine infusion via a PICC line and pump at home with some success.
 Meds: oxycodone for breakthrough, cymbalta, vitamin D, B12, magnesium, omega 3, melatonin
 Profession: Part time registered nurse on Long term disability and applying for permanent disability thru CPP
 52 yrs old, female, married, two boys 19 & 21, live in Ottawa, Ontario, Canada
 
           


Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 3/17/2010 11:01 PM (GMT -7)   
Hi!

And I'm glad you posted this topic. I'm sure there are a lot of people waiting for answers too. I did some reading on this medication and one of the more rare side effects can be decreased urination. I would highly suggest you call your doc and get in as soon as possible. It's likely the doctor would switch you to something different but at least by getting in touch he will rule out or take care of the problem. This is not something to just brush off lightly. Please have a doctor check it out.

And please share with us what you find out...OK?
Chutz
"Knowledge is knowing that a tomato is a fruit, but Wisdom is knowing not to put it in a fruit salad."

(\_/)
(o.o)
(> <) Co-Moderator Fibromyalgia & Chronic Pain Forums
Fibromyalgia, PTSD, UC, Diabetic on insulin, collapsed disk, arthritis scattered around and a few other delights.


bsjaguar
Veteran Member


Date Joined Jun 2009
Total Posts : 974
   Posted 3/18/2010 4:11 AM (GMT -7)   
This does sound like something to discuss with your doctor. I don't have a real problem with urinating but I do seem to have to think hard to get it to come out sometimes. Are you drinking plenty of fluids through the day? Are you having any burning when you go or pain in the pelvic area? Just thought that it may be a urinary tract infection.
---Jag---
 
DDD, osteoarthritis, facet syndrome, fusion surgeries C-5/7 & L-4/5 both in 2006, torn meniscus surgeries left knee 2000 & 2002, buldging disc L-2/3


Scarred_for_life
Veteran Member


Date Joined Jul 2008
Total Posts : 1559
   Posted 3/18/2010 4:19 AM (GMT -7)   
Hi lostsoul. I don't think we have been introduced, but I wanted to say welcome to the forum. I have problems with urinating as well, was on Percocet for 7 years and not one of my doctors did kidney and liver function tests. My current PCP did a test finally as I was really beginning to worry about having problems with my bladder. I found out that I have problems with my liver....the tests showed that my liver and kidney functions were elevated.

So, I am telling you and everyone else that is having problems with urination while taking pain meds that have tylenol in them......don't walk......RUN to your MD! Even if it turns out there is no problem.....at least then you know.

Scarred
I live to "Tame My Pain!" 


IsThereAnEnd?
Regular Member


Date Joined Feb 2010
Total Posts : 66
   Posted 3/18/2010 2:33 PM (GMT -7)   
Hello lostsoul ~
Welcome to the CP forum - so sorry to hear you are having back problems.....it can be such a nightmare! Please do contact your MD - asap. It is not a problem to take lightly or brush over. Please let us know what you find out ~

Huuugggsss!
Cardiomyopathy, Celiac Disease, High Blood Pressure, 2 Failed Fusions @ L4, L5, S1, 2 Failed Fusions @ C7 & C8, Implantible bone growth stimulator cervically, and soon to have Neurostimulation Therapy to treat lumbar area, Chronic Pain Sufferer for 8 years, take several meds daily to survive! Praying for a miracle and fighting through the pain daily ~


Hound-Dog
Regular Member


Date Joined Oct 2005
Total Posts : 183
   Posted 3/18/2010 3:58 PM (GMT -7)   
I think tmjpain said it best.Turn on the water,cold or warm water on the privates,whatever it takes.Narcotics can affect your ability to feel the normal nerve impulses to release your bladder.One pain killer my Dr. tried on me over the last eleven years would not let me feel the normal warnings my body gave me to wake up and go to the bathroom making it so when I did wake up I was in screaming pain from my bladder that almost couldn't be released.It was horrible and didn't take long for my Dr. to put me back on morphine.It might not work as well for me as other narcotics out there for the pain but at least I have better control of my bladder and other things.I hope you can get your problem straightened out soon lostsoul62.Take care..............Rod

White Beard
Forum Moderator


Date Joined Feb 2009
Total Posts : 3609
   Posted 3/18/2010 9:37 PM (GMT -7)   
Lostsoul62

How do you know it is your pain meds that is causing the problem??, I mean maybe you are right and it might be, but again depending on you age and other things, maybe it is something else entirely! You really need to talk with your Doctor, and see what he/she says about it! If it you your meds maybe they can put you on something else. And if it is something else causing the problem. then hopefully they can find out what it is and treat it! But you definitely need to see your Doctor about, and I agree with Chutze you should not wait, but try and get to your Doctor soon!

I wish you well! and Good Luck to You!

White Beard

P.S. Lostsoul62 I forgot my manners! Welcome to Healing Well Chronic Pain forum, I hope you will like it here! and stick around and become a part of our family, we are not Doctors and we can not fix you, but we can listen to you and give you what advice we can, and we can give you support, and share in your pain, one thing for sure when your here you are not alone! People here know what it is like to be in pain, and they can empathize with you! I personally feel the folks on this forum and the most caring and compassionate people that you will ever find anywhere on the internet! I am sorry you had reason to find this place, but if your having pain and you would like understanding company, you could not have come to a better place! Again I Welcome YOU!

lostsoul62
Regular Member


Date Joined Dec 2009
Total Posts : 25
   Posted 3/18/2010 10:03 PM (GMT -7)   

I don't think it is my meds. I went to the doctors today. They think it is prostate and they took a urine test today but don't know how it turn out. They gave me antibiotics for 10 days. I never had this happen to me before so I'm drinking lots of water and cranberry juice.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 2:50 AM (GMT -7)
There are a total of 2,731,994 posts in 300,980 threads.
View Active Threads


Who's Online
This forum has 151146 registered members. Please welcome our newest member, LadyCapricorn.
231 Guest(s), 1 Registered Member(s) are currently online.  Details
LindaOZ


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer